Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 15, 2021Wayne County, Indiana

NWS Wilmington, OH issued this special weather statement at Jul 15, 2021, 8:04 PM EDT for Wayne County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 8:04 PM EDT (00:04 UTC)
Expired
Jul 15, 2021, 8:30 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH

County Wayne County, IN

The radar

The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS81 KILN 160004
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
804 PM EDT Thu Jul 15 2021
 
INZ050-OHZ042-060-160030-
Wayne IN-Darke OH-Preble OH-
804 PM EDT Thu Jul 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHERN PREBLE AND
SOUTHWESTERN DARKE COUNTIES UNTIL 830 PM EDT...

At 804 PM EDT, radar indicated a strong thunderstorm near Fountain
City, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Arcanum, Lewisburg, New
Paris, New Madison, Fountain City, Wayne Lakes, Eldorado, West
Manchester, Greens Fork, East Germantown, Spring Grove, Bethel,
Hollansburg, Palestine, Economy and Ithaca.

This includes the following Interstates...
 I-70 in Indiana between mile markers 139 and 156.
 I-70 in Ohio between mile markers 0 and 16.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4000 8510 4001 8507 4000 8481 4005 8481
      4010 8456 3977 8450 3977 8514
TIME...MOT...LOC 0004Z 261DEG 36KT 3991 8499 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:35 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 15, 7:35 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
735 PM EDT Thu Jul 15 2021

.SYNOPSIS...
Humid conditions will remain over the region through this
weekend as a slow moving front approaches from the northwest.
Showers and thunderstorms will overspread the region tonight and
Friday, then culminate overnight as surface low pressure tracks
northeast along the front. Saturday will have the front cross
southeast through the region with decreasing storm activity from
north to south.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A line of showers with embedded thunderstorms will push into
west central Ohio this afternoon and early evening. Storms
firing in the warm sector have an initial push to be strong
enough for thunder much further to the southeast, but there is
enough of an inhibition between them and the line that whatever
pops along and northwest of the I-71 corridor will not exhibit
deep convection necessary for thunderstorms.

Storms that push into the northwest will weaken as they move
away from the best forcing this evening.

Warm air will continue to be pulled into the region on southwest
winds and overnight lows will only drop to around 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Storms should remain focused in west central Ohio and nw CWA
this evening, then begin to make a more southeastward push
overnight, reaching the I-71 corridor towards daybreak.

The resulting cloud cover over the region on Friday will inhibit
insolation which is a strong driver of the stronger storms in
this airmass. Highs may top into the upper 80s in the southeast
given enough sunshine, but only reach near 80 in the northwest
with cloudy and rainy conditions expected for the bulk of the
day.

Real threat of active weather occurs overnight as the atmosphere
stratifies and a surface low begins to track northeast along the
front across the region. Coupled with an energetic shortwave,
heavy rain or at a minimum a prolonged steady rainfall will be
possible over the region. Wind threat will be possible with any
cores that develop but flooding has the higher potential.

Lows will be in the upper 60s to near 70. GFS pushes the front
through quicker and this would impact the morning rainfall and
overnight minimums, but the bulk of models show the front still
over the northwest on Saturday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
With the shortwave continuing to push through the region early
on Saturday, the potential focus for heavy rain with localized
flooding continues, with the nose of a 40+ kt LLJ pushing
through the region, combined with deep warm clouds on the order
of 3.5-4km, and PWs again near 2" early in the day. The frontal
boundary will slowly sag south through the area during the day
and through Saturday evening, although the progression will
continue to be slow, where it will finally settle in central
Kentucky by late Sunday. With the boundary lingering just to the
south, still expecting scattered showers through the day with
some embedded afternoon thunderstorms.

Partial clearing and drier conditions push through the area
Sunday night, but still lingers in the Ohio Valley into Monday,
which would result in some diurnal showers and isolated
thunderstorms especially along/east of roughly the I-71 corridor
Monday afternoon.

While the frontal boundary pushes further SE into the Tennessee
valley by Tuesday and into mid week, drier conditions and NW
flow dominate the region along the backside of the slowly
exiting upper trough.

For temperatures, a non-diurnal temperature profile with the
slow sagging of the frontal boundary through the region on
Saturday with highs in the upper 70s to lower 80s in the south,
with similar highs near 80 on Sunday and a slow increase to mid
and upper 80s for highs through the week and lows in the mid
60s.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR is likely to persist through the early part of the forecast.
Isolated convection should dissipate this evening, though
thunderstorms to the west are moving slowly toward DAY and will
be monitored. Showers and thunderstorms are expected to form on
Friday when a cold front is forecast to move in from the
northwest. As waves of low pressure ripple along the front in a
moist and unstable airmass, prevailing showers and VCTS may
occur at all TAF sites. MVFR ceilings could develop at DAY
Friday morning to early afternoon. Southwest winds up to about
12 knots are forecast, though higher winds may accompany
thunderstorms.

.OUTLOOK...Thunderstorms are possible through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...JDR
AVIATION...Coniglio
Hazardous weather outlook, Jul 15, 5:58 AM EDT, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
558 AM EDT Thu Jul 15 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-161000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
558 AM EDT Thu Jul 15 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain will lead to the potential for localized flooding Friday
and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 15, 6:30 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
630 PM EDT Thu Jul 15 2021

OHZ054-055-063-064-152300-
Fayette OH-Madison OH-Franklin OH-Pickaway OH-
630 PM EDT Thu Jul 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FRANKLIN...
NORTHEASTERN FAYETTE...CENTRAL PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES UNTIL 700 PM EDT...

At 630 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Mount Sterling, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Columbus, Grove City, Circleville, Ashville, Mount Sterling, South
Bloomfield, Williamsport, Obetz, Commercial Point, Fox, Orient,
Lockbourne, Darbyville, Aw Marion State Park, East Ringgold, Deer
Creek Lake, Derby, Duvall and Pancoastburg.

This includes I-71 in Ohio between mile markers 84 and 86.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3960 8284 3958 8327 3976 8332 3986 8296
      3963 8283
TIME...MOT...LOC 2230Z 257DEG 21KT 3969 8314

Campbell
Special weather statement, Jul 15, 6:56 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
656 PM EDT Thu Jul 15 2021

OHZ055-064-065-073-074-152330-
Fairfield OH-Ross OH-Franklin OH-Hocking OH-Pickaway OH-
656 PM EDT Thu Jul 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...WESTERN
FAIRFIELD...NORTHWESTERN HOCKING...PICKAWAY AND NORTH CENTRAL ROSS
COUNTIES UNTIL 730 PM EDT...

At 656 PM EDT, radar indicated a strong thunderstorm near
Circleville, moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...

Locations impacted include...
Lancaster, Pickerington, Circleville, Canal Winchester, Groveport,
Ashville, South Bloomfield, Kingston, Williamsport, Logan Elm
Village, Commercial Point, Royalton, Lithopolis, Fox, Amanda,
Stoutsville, Carroll, Tarlton, Lockbourne and Darbyville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3946 8311 3975 8321 3982 8300 3991 8269
      3949 8258 3947 8293
TIME...MOT...LOC 2256Z 256DEG 24KT 3963 8290

Campbell
Local storm report, Jul 15, 6:59 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     3 NE GOOD HOPE          39.48N 83.33W
07/15/2021                   FAYETTE            OH   911 CALL CENTER

            TREES DOWN.

&&

BC
Local storm report, Jul 15, 7:04 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
704 PM EDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     SSE GOOD HOPE           39.45N 83.36W
07/15/2021                   FAYETTE            OH   911 CALL CENTER

            TREES DOWN.

&&

BC
Special weather statement, Jul 15, 7:24 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
724 PM EDT Thu Jul 15 2021

OHZ055-056-064-065-074-160000-
Licking OH-Fairfield OH-Franklin OH-Hocking OH-Pickaway OH-
724 PM EDT Thu Jul 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
FAIRFIELD...CENTRAL HOCKING...EASTERN PICKAWAY AND SOUTH CENTRAL
LICKING COUNTIES UNTIL 800 PM EDT...

At 724 PM EDT, radar indicated a strong thunderstorm near Lancaster,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Columbus, Lancaster, Pickerington, Logan, Canal Winchester,
Groveport, Baltimore, Buckeye Lake, Hebron, Bremen, Millersport,
Pleasantville, Harbor Hills, Hide-A-Way Hills, Fairfield Beach,
Royalton, Lithopolis, Amanda, Thurston and Stoutsville.

This includes I-70 in Ohio between mile markers 119 and 131.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3952 8220 3947 8280 3991 8288 4000 8242
      3993 8243 3993 8246 3984 8247 3983 8240
      3975 8240 3974 8237 3960 8238 3959 8226
      3956 8226 3956 8222
TIME...MOT...LOC 2324Z 252DEG 32KT 3966 8266

Campbell
Special weather statement, Jul 15, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
804 PM EDT Thu Jul 15 2021

INZ050-OHZ042-060-160030-
Wayne IN-Darke OH-Preble OH-
804 PM EDT Thu Jul 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHERN PREBLE AND
SOUTHWESTERN DARKE COUNTIES UNTIL 830 PM EDT...

At 804 PM EDT, radar indicated a strong thunderstorm near Fountain
City, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Arcanum, Lewisburg, New
Paris, New Madison, Fountain City, Wayne Lakes, Eldorado, West
Manchester, Greens Fork, East Germantown, Spring Grove, Bethel,
Hollansburg, Palestine, Economy and Ithaca.

This includes the following Interstates...
 I-70 in Indiana between mile markers 139 and 156.
 I-70 in Ohio between mile markers 0 and 16.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4000 8510 4001 8507 4000 8481 4005 8481
      4010 8456 3977 8450 3977 8514
TIME...MOT...LOC 0004Z 261DEG 36KT 3991 8499

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:27 PM EDTSpecial Weather StatementILNDarke33 min
Jul 16, 3:27 AM EDTFlash Flood WatchILNAuglaize, Butler, Champaign, Clark, Clermont, Clinton and 17 more29 hr
Jul 16, 12:54 PM EDTSpecial Weather StatementILNHighland36 min
Jul 16, 1:21 PM EDTSpecial Weather StatementILNClinton24 min
Jul 16, 1:48 PM EDTSpecial Weather StatementILNPreble27 min
Jul 16, 2:06 PM EDTSpecial Weather StatementILNButler24 min
Jul 16, 2:07 PM EDTSpecial Weather StatementILNScioto38 min
Jul 16, 2:18 PM EDTSpecial Weather StatementILNMontgomery27 min
Jul 16, 2:27 PM EDTSevere Thunderstorm WarningILNClark, Greene, Montgomery48 min
Jul 16, 2:30 PM EDTSevere Thunderstorm WarningILNButler, Clinton, Greene, Montgomery, Warren45 min
Jul 16, 2:36 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton39 min
Jul 16, 2:48 PM EDTSpecial Weather StatementILNClinton27 min
Jul 16, 3:05 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren25 min
Jul 16, 3:08 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Madison34 min
Jul 16, 3:08 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton24 min
Jul 16, 3:14 PM EDTSpecial Weather StatementILNPike16 min
Jul 16, 3:15 PM EDTSpecial Weather StatementILNBrown15 min
Jul 16, 3:30 PM EDTSpecial Weather StatementILNHighland30 min
Jul 16, 3:32 PM EDTSpecial Weather StatementILNFranklin28 min
Jul 16, 3:57 PM EDTSpecial Weather StatementILNHighland33 min
Jul 16, 4:03 PM EDTSpecial Weather StatementILNLicking27 min
Jul 16, 4:16 PM EDTSpecial Weather StatementILNRoss29 min
Jul 16, 4:21 PM EDTSpecial Weather StatementILNLicking9 min
Jul 16, 4:39 PM EDTSpecial Weather StatementILNRoss36 min
Jul 16, 4:54 PM EDTAreal Flood AdvisoryILNAdams3 hr
Jul 16, 5:03 PM EDTSpecial Weather StatementILNAdams27 min
Jul 16, 5:23 PM EDTFlash Flood WarningILNAdams2 hr
Jul 16, 5:23 PM EDTSpecial Weather StatementILNPike37 min
Jul 16, 5:30 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto30 min
Jul 16, 5:55 PM EDTSevere Thunderstorm WarningILNPike, Scioto18 min
Jul 16, 6:11 PM EDTAreal Flood AdvisoryILNPike, Scioto101 min
Jul 16, 6:31 PM EDTSevere Thunderstorm WarningILNHamilton44 min
Jul 16, 6:39 PM EDTAreal Flood AdvisoryILNDarke, Preble112 min
Jul 16, 7:12 PM EDTSpecial Weather StatementILNHamilton33 min
Jul 16, 7:34 PM EDTAreal Flood AdvisoryILNButler, Preble54 min
Jul 16, 1:15 PM EDTSpecial Weather StatementILNLewis30 min
Jul 16, 1:58 PM EDTSpecial Weather StatementILNCarroll, Gallatin32 min
Jul 16, 2:04 PM EDTSpecial Weather StatementILNBoone26 min
Jul 16, 2:11 PM EDTSevere Thunderstorm WarningILNBoone, Gallatin, Grant, Kenton, Owen49 min
Jul 16, 3:50 PM EDTSpecial Weather StatementILNMason, Robertson25 min
Jul 16, 12:19 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley26 min
Jul 16, 12:42 PM EDTSevere Thunderstorm WarningILNRipley33 min
Jul 16, 12:58 PM EDTSpecial Weather StatementILNRipley47 min
Jul 16, 1:18 PM EDTSpecial Weather StatementILNRipley27 min
Jul 16, 1:25 PM EDTSpecial Weather StatementILNDearborn35 min
Jul 16, 1:43 PM EDTSpecial Weather StatementILNFranklin32 min
Jul 16, 6:06 PM EDTSpecial Weather StatementILNDearborn, Ripley24 min
Jul 16, 6:27 PM EDTSpecial Weather StatementILNDearborn, Ohio33 min
Jul 16, 6:31 PM EDTSpecial Weather StatementILNFranklin29 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.